The Psychiatrist who put me on Latuda originally told me it didn't cause weight gain but since then I've heard it has. What's your experience been?
I have been on a phehtra of atypicals, and Latuda added to the list of those that caused rapid weight gain. I found within days of starting the medication at titrated dose of 10 mg. my appetite was out of control and I just wasn't metabolizing food as quickly, it worsened as I moved to 20 mg.
Latuda was meant as an adjunct to Saphris for me, which I take 30 mg. and lost tremendous amounts of weight on. I'm a 34 year old 5'11 male and before starting a cocktail of Topamax & Saphris (amongst others, I'm BP 1, rapid cycle) I weighed 265, now I weigh 210 - and stopped the Latuda, I couldn't bear to put pounds back on. I've learned in my 15 years of medication there's nothing truly weight neutral for everyone, its all about a tricky game of trial and error.
I hope Latuda works better for you than it did for me; I swear my life by Saphris, you may want to explore it with your PDoc. It literally saved my life & continues to do so daily. Its also nice to live as a slimmer person, I hated feeling so bloated and blimp-like all the time on other meds.
Artist1980, Have you noticed any difference from the medication. as WCV has said it is very rare the people complaining are saying they had a increased appetite well that is how you handle it. Part of that can be they have not been eating correctly and they now are feeling better and there appetite comes back.But it really is not the medication hope this all makes since to you have a great day. Chuck1957
I've been on Latuda for 6 weeks now. Being obese I did have weight gain the first two weeks. This is because of taking the medication later in the evening with the 350 calories. I went back to eating my meal at my usual time and the weight gain has subsided.being on a strict diet eating your meals late will have weight gain.I have not noticed any change in my weight the last 3 to 4 weeks. I now take the pill with my evening meal around 7 p.m. and don't eat anything afterwards.
- Latuda Information for Consumers
- Latuda Information for Healthcare Professionals (includes dosage details)
- Side Effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2013 • 1 answer
Posted 16 May 2014 • 15 answers
Posted 30 Sep 2016 • 2 answers
Posted 26 Oct 2016 • 2 answers
Posted 15 Jul 2017 • 5 answers